Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 10, NWS Riverton, WY

May 22, 2004Johnson County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at May 22, 2004, 12:20 PM MDT for Johnson County, Wyoming. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2004, 12:20 PM MDT (18:20 UTC)
Expired
May 22, 2004, 1:15 PM MDT
In force
55 min
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:15 AM MDT, 9 hours 5 minutes earlier.

Area forecast discussion, May 22, 3:15 AM MDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
315 AM MDT SAT MAY 22 2004

.TODAY THROUGH MONDAY NIGHT...
STILL SOME SHOWERS LINGERING IN OUR NORTHERN ZONES. SHORTWAVE OVER
CA/NEV WILL SCOOT NORTHEAST TO WY TODAY. WITH SHOWERS CONTINUING
THROUGH THE NIGHT AT THE MOMENT UP NORTH AND WITH BEST MOISTURE
PROGGED TO REMAIN UP THERE TODAY WHILE SHORTWAVE TRACKS ACROSS WY
DECIDED TO INCREASE POPS THOSE AREAS. ALSO BEST INSTABILITY IN THE
EAST WITH -5 LIFTED INDICES AND 900 CAPES OVER JOHNSON COUNTY TODAY
SO INCREASED POPS THIS AFTERNOON THAT AREA. SOME OF THE T-STORMS
OVER JOHNSON COUNTY TODAY COULD BE FAIRLY SIGNIFICANT HAIL
PRODUCERS.

NEXT MAJOR SHORTWAVE OFF THE PAC NW COAST NOW DIGGING AROUND BACK
SIDE OF LONG WAVE TROUGH WILL APPROACH THE AREA SUNDAY. POPS
INCREASE SAT NT WITH SOME LIKELY POPS SUNDAY NORTH AND CHC SOUTH.
SUNDAY EVERYTHING COMES TOGETHER WITH LEFT FRONT QUAD OF 95 KNOT JET
PROVIDING EXTRA LIFT TO THE NORTH...UPPER CONFLUENT FLOW
STRENGTHENS...STRONG COLD AIR ADVECTION OCCURS AT H7 AND SURFACE
CONVERGENCE OCCURS AS WELL DEFINED COLD FRONT SLIPS SOUTH...EAST OF
THE DIVIDE. MESOETA QPF REFLECTS THIS WITH 6 HOUR ONE HALF INCH
AMOUNTS OVER YNP SUNDAY. POPS WILL DECREASE SIGNIFICANTLY SUNDAY
NIGHT WITH STRONG NVA AND CONFLUENT FLOW ON BACK SIDE OF TROUGH. KEPT
LOW POPS IN MONDAY AND MONDAY NIGHT WITH UPPER LEVEL COLD POOL STILL
HANGING AROUND DESTABILIZING THE AIRMASS. LOWERED TEMPS BY 5 TO 7
DEGREES MANY AREAS FOR MONDAY BEHIND COLD FRONT...HOWEVER SOUTH AND
WEST ZONES SHOULD NOT BE AFFECTED. KEPT WINDS UP IN SOUTHERN WIND
CORRIDOR MONDAY AS WESTERLY H7 WINDS INCREASE TO 35 KNOTS ALONG WITH
INCREASING SURFACE GRADIENT AND RIGHT FRONT QUAD OF 95 KNOT JET IN
VICINITY.

AS A SIDE NOTE ADDED PATCHY FOG TO PORTIONS OF CENTRAL BASINS AND
WESTERN VALLEYS THAT RECEIVED AMPLE PRECIP FRIDAY AFTER SUFFICIENT
CLEARING TAKES PLACE.

.TUESDAY THROUGH SATURDAY...
LOW POPS MAINTAINED ACROSS MAINLY NORTHERN SECTIONS OF AREA
TUESDAY INTO TUESDAY NIGHT AS NORTHERN STREAM SHORT WAVE ENERGY CLIPS
THE AREA. BROAD RIDGING DEVELOPS WEDNESDAY INTO THURSDAY FOR MOSTLY
DRY CONDITIONS AND WARMING TEMPERATURES. NEXT SYSTEM TO WATCH
WILL BE FOR FRIDAY AND SATURDAY AS LATEST GFS SWEEPS THROUGH UPPER
TROUGH AND PACIFIC FRONT. FOR NOW...HAVE INTRODUCED LOW POPS FOR
WESTERN MOUNTAINS BEGINNING FRIDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

LIPSON/TF
Hazardous weather outlook, May 22, 5:00 AM MDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SAT MAY 22 2004

WYZ001>020-022>030-231200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SAT MAY 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS COULD DEVELOP
THIS AFTERNOON...MAINLY FOR LOCATIONS NORTHEAST OF A LINE FROM CODY
TO CASPER.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS
AFTERNOON AND LINGER INTO THIS EVENING. THE GREATEST THUNDERSTORM
COVERAGE WILL OCCUR IN THE WESTERN MOUNTAINS AND EASTWARD INTO AREAS
OF THE BIG HORN BASIN AS WELL AS THE BUFFALO AND CASPER AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT.

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
PORTIONS OF NORTHERN AND NORTHEAST WYOMING.

FRIEDERS

Nearby

Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.